67.2K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Just started anastrazole 1 week ago, is it normal to get leg pain and slightly swollen ankles?

1 REPLY 1
Nurse_BCN
Moderator

Re: Just started anastrazole 1 week ago, is it normal to get leg pain and slightly swollen ankles?

Hello Cjw

Thanks for posting.

Anastrozole along with the other aromatase inhibitors can cause joint aches and pains. This is one of the main side effects as your doctor said. For many people this will settle down as the time goes on but for others it can continue.

Some women may notice ankle swelling but there are different reasons why this can develop so do let your treatment team, breast care nurse or GP know that you’ve noticed this. They can also help you find ways to manage the pain which may include some pain-relieving medication.

Joint aches and pains is frequently discussed in the hormone section of our Forum. You might find it helpful to connect with other women who are experiencing something similar. We also have a range of other supportive services that may be of interest.

Do call our Helpline if you would like to talk this through or have any further questions. Your call will be confidential, and the number is free from UK landlines and all mobile networks.

The number is 0808 800 6000 (Text relay prefix 18001).

Our opening hours are Monday to Friday 9am - 4pm and 9am -1pm on Saturday. Out of hours you can leave a message and we will call you back when we next open.

Please be aware we will be closed on Saturday 7 November for training purposes. 

Best wishes

Jane

Breast Cancer Now Nurse

Please read the Ask Our Nurses disclaimer  Full details on how we collect and use your data can be found in our Privacy Policy

This thread will now be closed from further replies. If you have any additional questions or would like to provide feedback, please start a new thread.

Cjw
Member

Just started anastrazole 1 week ago, is it normal to get leg pain and slightly swollen ankles?

I had a mastectomy  for recurrence eight weeks ago, no chemo or radiotherapy but started anastrazole 1 week ago, last couple of days I have had aching legs and slight fluid retention in ankles is this a normal side effect ? I am 53 and menopausal but this feeling in my legs is similar to how I used to get when i had periods, the dr said one of the main side effect would be joint pains.

Had bc before and was on tamoxifen for 5 years, 15 years ago when pre menopausal and didnt have any major side effects.